It is very dangerous that diabetic patients suffer from low blood glucose at night. This is because when patients are sleeping at night, neither family members nor diabetic patients can detect it, endangering their lives extremely easily.
Occurrence of hypoglycemia (low blood sugar) at night is often associated with patients’ improper use of hypoglycemic agents. For example, when diabetic patients inject the mixed insulin before dinner while do not take extra meals before going to sleep; or when diabetic patients inject the ordinary insulin before going to bed while they forget to eat a small amount of meals. In these cases, hypoglycemia (low blood sugar) at night occurs. Another example is the injection of a too large dose of mixed insulin, or the improper ratio of ordinary insulin to the long-acting insulin. If the dose of long-acting insulin is greater than that of ordinary insulin, urine sugar and a large amount of urine often occur at daytime, and hypoglycemia (low blood sugar) at night will occur.
Diabetic patients can determine whether they have hypoglycemia (low blood sugar) at night using the following clues:
Whether they have nightmares, sweating and even sweating out of wet clothes during night sleep, and whether they feel tired and have a headache when they get up early in the morning. If the above symptoms exist, night hypoglycemia (low blood sugar) should be suspected, and diabetic patients should monitor their blood glucose at 2 to 3 a.m. in the next morning so as to find hypoglycemia (low blood sugar) and receive treatment in time.
At the same time, diabetic patients’ family members should show care for patients with diabetes, especially elderly diabetic patients who need insulin injection and to whom more careful observation is necessary. For diabetic patients needing insulin injection at night, remind to tell them to eat something in moderation before going to bed. If diabetic patients show signs of hypoglycemia at night, call 911 immediately.
Copyright © 2008-2017 Guands All Rights Reserved.